• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Medical Devices

  • Print
  • Share
  • E-mail

Disetronic D-TRONplus Insulin Infusion Pump Power Packs

Class 1 Recall
Date Recall Initiated: July 13, 2006
Product: Disetronic D-TRONplus Power Packs, Reference numbers BAT04697014001 and BAT3000813
Use: The pumps are used for continuous delivery of insulin for the treatment of insulin-dependent diabetes mellitus. The power packs provide power to the D-TRONplus pumps.
Recalling Firm: Disetronic Medical Systems
11800 Exit 5 Parkway, Suite 120
Fishers, IN 46038
Reason for Recall: The power packs have a potential to shut down the pump without warning. As a result, the pump does not have enough time to recognize the power supply decrease, and the pump may shut down before the audible and vibrating low power alarms are triggered. This can lead to an interruption of insulin delivery, which may lead to uncontrolled diabetes mellitus, resulting in elevated blood glucose levels (hyperglycemia), diabetic ketoacidosis (DKA), and death.
Public Contact: Disetronic Medical Systems
Pump Support
800-688-4578
FDA District: Detroit
FDA Comments:
  • The company notified patients and their physicians of the problem via an Urgent Product Recall dated 7/13/06; the FDA subsequently classified this as a Class I recall.
  • The company warns that patients must insert a new power pack into the pump every two weeks to prevent the pump from turning off without warning. It is important not to extend this two week period.
  • Patients experiencing the symptoms of hyperglycemia should check to ensure that their blood glucose level is within an acceptable range. Patients may also contact their physician.
  • The signs and symptoms of hyperglycemia may include:
    • Nausea/vomiting
    • Blurred vision
    • Excessive thirst or hunger
    • Frequent urination
    • Fatigue/tiredness/sleepiness
    • Headache
    • Fruity acetone breath
    • Abdominal pain
    • Diabetic ketoacidosis
    • Coma
  • If the patient experiences any of these symptoms, they should check their blood glucose levels to ensure that they are within the acceptable range as defined by their health care team. Patients are urged to notify their healthcare provider and seek medical attention as soon as possible.

Class I recalls are the most serious type of recall and involve situations in which there is a reasonable probability that use of the product will cause serious injury or death.

Consumers with questions may contact the company at 1-800 688-4578. This telephone number is available 24 hours a day, 365 days a year.